Home | News | Find a Doctor | Ask a Question | Free

Recovery from Dut Shed


#1

Hey guys I am at month 5 on dut and my hair has thinned out to the worst it has ever been. This is very, very distressing for me.

For those of you who has tried dutasteride and had a dramatic shed, when did you start to recover from it?

Whatever input that anyone has about this will be greatly appreciated.


#2

You’ll be fine,shedding is a natural part of a hairs life.The Dut may not even be the cause of your shedding,you can shed due to a change of season.
I know it’s hard but try not to think about it,stop obsessing over it & stop looking in the mirror every damn second because it will only make things worse !!!
You hair wont regrow over night,it will take months but it will come back. Relax,if you can’t handle the pressure shave your hair down to a number 4 or 3 so the shedding wont be as apparent to the eye.

I recently went to a doctor who happened to be a very old,hard of hearing Jewish man.I told him my hair was shedding & he looked at me and said,“Huh? Vat do you mean you are shtng yourself?”
LOL ! At the time I was so depressed because I was shedding hair but when he said that I laughed so hard it raised my spirits.


#3

That is hilarious man lol!!! Thanks for the input… I really need to get my mind off of my hair for a bit… it is just so dam hard to do.


#4

» That is hilarious man lol!!! Thanks for the input… I really need to get
» my mind off of my hair for a bit… it is just so dam hard to do.

I had the same experience with dut. After two months i decided to quit. I couldn’t stand the thinning thing.

In your place i’d try another month and see if any progress… It has been mentioned that thinning takes place only the first two months and then it stops. Ask a pro!

Best luck!


#5

» Hey guys I am at month 5 on dut and my hair has thinned out to the worst it
» has ever been. This is very, very distressing for me.
»
» For those of you who has tried dutasteride and had a dramatic shed, when
» did you start to recover from it?
»
» Whatever input that anyone has about this will be greatly appreciated.

why would you take something that makes you shed,

are u still on it?

I have NEVER , repeat NEVER taken anything or added anything to my regimen that causes a shed, if it did, i would IMMEDIATELy stop it


#6

I would stop if I were you. I too had dutas shed and I went back to Propecia.


#7

» I would stop if I were you. I too had dutas shed and I went back to
» Propecia.

I agree get off it. DUT isnt even FDA approved for hair loss and can have some serious side effects that are much worse than thinning hair. Stick with propecia it works.


#8

http://www.bernsteinmedical.com/hairtransplantblog/index.php?/archives/232-Shedding-on-Avodart.html

Shedding on Avodart

Q: I’m male, early thirties and in the early stages of hair loss, too early for hair transplants. I am experiencing extreme shedding. I took Avodart for 6 weeks, but because of the shedding I stopped. Now, it still continues as strong as ever. I’ve been losing about 200 hairs every day in the shower. 3 months ago I had so much more hair, what is going on? I heard that shedding can happen, but not like this. Could this have caused telogen effluvium, or something else?

A: Since Avodart (dutasteride) is a more potent medication than Propecia (finasteride), the shedding (telogen effluvium) may be more dramatic. If you have made a decision to use Avodart, then you need to tolerate this short-term effect. It should subside within the first 6 months on the drug.


#9

Yup I am still on it. The shedding has stopped and my hair is starting to recover. OH yeah!


#10

» Yup I am still on it. The shedding has stopped and my hair is starting to
» recover. OH yeah!

That’s nice! Good Luck!

Provide us with some feedback on your progress if you can.


#11

» http://www.bernsteinmedical.com/hairtransplantblog/index.php?/archives/232-Shedding-on-Avodart.html

I can believe that i think if you stick with it the shedding will stop.


#12

» http://www.bernsteinmedical.com/hairtransplantblog/index.php?/archives/232-Shedding-on-Avodart.html
»
» Shedding on Avodart
»
» Q: I’m male, early thirties and in the early stages of hair loss,
» too early for hair transplants. I am experiencing extreme shedding. I took
» Avodart for 6 weeks, but because of the shedding I stopped. Now, it still
» continues as strong as ever. I’ve been losing about 200 hairs every day in
» the shower. 3 months ago I had so much more hair, what is going on? I heard
» that shedding can happen, but not like this. Could this have caused telogen
» effluvium, or something else?
»
»
» A: Since Avodart (dutasteride) is a more potent medication than
» Propecia (finasteride), the shedding (telogen effluvium) may be more
» dramatic. If you have made a decision to use Avodart, then you need to
» tolerate this short-term effect. It should subside within the first 6
» months on the drug.

He may have been losing more he didn’t see, but normally we DO lose 100 to 200 hair a day.